Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 20, 2019, 7:56 AM CDT for Steele County, Waseca County, Minnesota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2019, 7:56 AM CDT (12:56 UTC)
- Expired
- Jul 20, 2019, 8:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Twin Cities, MN
Counties Steele County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 84 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
746 WWUS83 KMPX 201256 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 756 AM CDT Sat Jul 20 2019 MNZ076-077-083>085-201345- Steele-Le Sueur-Waseca-Blue Earth-Rice- 756 AM CDT Sat Jul 20 2019 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LE SUEUR... STEELE...EASTERN BLUE EARTH...SOUTHERN RICE AND WASECA COUNTIES... At 755 AM CDT, strong thunderstorms were clustered near Janesville, or 18 miles east of Mankato, moving east at 55 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Mankato, Owatonna, Faribault, Waseca, Eagle Lake, Janesville, Blooming Prairie, Waterville, Medford, New Richland, Madison Lake and Morristown. This includes the following highways... Interstate 35 between mile markers 26 and 53. U.S. Highway 14 between mile markers 135 and 182. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4426 9398 4425 9304 4385 9305 4385 9383 TIME...MOT...LOC 1255Z 264DEG 48KT 4410 9362 $$ ETA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 20, 6:01 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 20, 6:01 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 601 AM CDT Sat Jul 20 2019 .UPDATE... Issued at 553 AM CDT Sat Jul 20 2019 Updated for the 12Z aviation discussion below. && .SHORT TERM...(Today through Sunday) Issued at 413 AM CDT Sat Jul 20 2019 The main forecast concern in the short term period is the showers and thunderstorms forecast to move through the Minnesota and western Wisconsin today. As of early this morning, a surface low was noted across eastern Colorado with thr frontal boundary we've been dealing with for days in place across northern Iowa. North of the front across southern MN and western WI, dew points have fallen into the mid to upper 60s and temperatures have cooled into the upper 60s to lower 70s. Meanwhile, an MCS was progressing eastward across South Dakota, and will eventually move across our local area today with additional thunderstorm development out ahead of the MCS north of the front. The strongest instability has shifted south of with the front itself, but up to 3,000 J/kg of MUCAPE will be in place across southern MN which could lead to strong elevated storms with isolated large hail. The main issue will be heavy rainfall and lightning. The strongest forcing, including 600-700mb Fgen will shift nearly due east across southern MN and western WI today. There have been some differences in the model guidance on exactly how far north or south the main slug of precipitation will go. The HRRR is one of the more northern solutions while the global models tend to point to far southern MN along the Iowa border. Leaned toward the northern solution as CAMs have been consistently showing this from run to run. From mid morning through mid afternoon, expect showers and thunderstorms to work east across southern MN and western WI, with a narrow 1-2" swath of rainfall (and possibly locally higher amounts)expected. Skies will clear from west to east this evening as reinforcing dry northerly flow pushes in with pressure rises from the north. Sunday will start out clear and dry, but a quick moving shortwave trough will approach from the west by afternoon, introducing some chances of precipitation to the forecast. .LONG TERM...(Sunday night through Friday) Issued at 413 AM CDT Sat Jul 20 2019 A pattern change is on the horizon in the long term, as the large scale flow transitions to ridging over the Intermountain west and troughing over the eastern CONUS. Overall this will mean dry and mild weather for the forecast area, with the exception of possibly the entry into and out of the pattern. Sunday will be one of those days, in which we should see overall dry weather, but a few stray showers can't be ruled out given fleeting northwest flow aloft. After that, we see several days with mostly sunny skies and high temps moderating from the 70s to low/mid 80s. On Friday the western ridge flattens, which looks to bring back northwest flow to the region. Both GFS and ECMWF models bring a weak front across the area as a shortwave trough pivots over northwest Ontario. Therefore the Friday night - Saturday time frame would be the next decent opportunity for organized shower and thunderstorm activity. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 553 AM CDT Sat Jul 20 2019 Thunderstorms developing along and north of the west to east oriented frontal boundary will be the main concer. Expect the storms to lift north toward the metro, then translate eastward with time through the day. MVFR cigs will be mostly be limited to thunderstorms, mainly due to VIS issues. Storms should be on the way out by this afternoon, with rapidly improving conditions after that. KMSP...A prolonged period of thunderstorms from 14Z through 19Z is possible. Severe weather chance is low this far north. /OUTLOOK FOR KMSP/ Sun...VFR. Wind N 5 kts. Mon...VFR. Wind NW 5 kts. Tue...VFR. Wind W 5kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE...SPD SHORT TERM...SPD LONG TERM...LS AVIATION...SPD
Hazardous weather outlook, Jul 20, 4:30 AM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 430 AM CDT Sat Jul 20 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 210930- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 430 AM CDT Sat Jul 20 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Showers and thunderstorms are likely today. A few strong to severe storms are possible, primarily across southern Minnesota. Locally heavy rainfall is expected with these storms as well, which may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jul 20, 6:55 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
655 AM CDT Sat Jul 20 2019
MNZ076-083-084-201230-
Le Sueur-Waseca-Blue Earth-
655 AM CDT Sat Jul 20 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LE SUEUR...NORTHEASTERN
BLUE EARTH AND NORTHWESTERN WASECA COUNTIES...
At 655 AM CDT, a strong thunderstorm was located over Eagle Lake, or
near Mankato, moving north at 25 mph.
Nickel size hail is possible with this storm.
This storm will be near...
Madison Lake around 700 AM CDT.
Cleveland around 715 AM CDT.
Other locations impacted by this storm include Lake Jefferson,
Mankato Airport, Smiths Mill and Greenland.
This includes the following highways...
U.S. Highway 14 between mile markers 131 and 147.
U.S. Highway 169 near mile marker 54.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4410 9404 4435 9393 4431 9359 4419 9365
4411 9371 4404 9378
TIME...MOT...LOC 1155Z 201DEG 23KT 4419 9386
SPDSpecial weather statement, Jul 20, 7:03 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
703 AM CDT Sat Jul 20 2019
MNZ085-201230-
Steele-
703 AM CDT Sat Jul 20 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN STEELE COUNTY...
At 703 AM CDT, a strong thunderstorm was located over Medford, or
near Owatonna, moving east at 45 mph.
Locations impacted include...
Owatonna, Medford, Clinton Falls, Merton, Moland, Deerfield and
Owatonna Airport.
This includes the following highways...
Interstate 35 between mile markers 39 and 49.
U.S. Highway 14 between mile markers 166 and 182.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4404 9340 4420 9340 4419 9305 4403 9305
4404 9323
TIME...MOT...LOC 1203Z 247DEG 39KT 4414 9321
SPDSpecial weather statement, Jul 20, 7:21 AM CDT, 35 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 721 AM CDT Sat Jul 20 2019 MNZ075-083-201245- Blue Earth-Nicollet- 721 AM CDT Sat Jul 20 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BLUE EARTH AND SOUTHEASTERN NICOLLET COUNTIES... At 721 AM CDT, a strong thunderstorm was located over Lake Crystal, or 13 miles west of Mankato, moving east at 20 mph. Locations impacted include... Mankato, North Mankato, Lake Crystal, Eagle Lake, St. Clair, Good Thunder, Vernon Center, Garden City, Judson and Skyline. This includes the following highways... U.S. Highway 14 between mile markers 126 and 139. U.S. Highway 169 between mile markers 35 and 56. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4397 9429 4420 9429 4421 9385 4396 9383 TIME...MOT...LOC 1221Z 247DEG 16KT 4410 9424 SPD
Special weather statement, Jul 20, 7:32 AM CDT, 24 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 732 AM CDT Sat Jul 20 2019 MNZ067-075-076-201330- Le Sueur-Sibley-Nicollet- 732 AM CDT Sat Jul 20 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LE SUEUR... SOUTHEASTERN SIBLEY AND NORTHEASTERN NICOLLET COUNTIES... At 732 AM CDT, a strong thunderstorm was located near St. Peter, or 16 miles north of Mankato, moving northeast at 25 mph. Locations impacted include... St. Peter, Le Sueur, Henderson, Oshawa, Ottawa, Rush River, St Henry and Norseland. This includes U.S. Highway 169 between mile markers 66 and 80. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4428 9415 4438 9423 4456 9395 4436 9374 TIME...MOT...LOC 1232Z 236DEG 24KT 4440 9403 SPD
Special weather statement, Jul 20, 7:35 AM CDT, 21 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 735 AM CDT Sat Jul 20 2019 MNZ070-078-201315- Dakota-Goodhue- 735 AM CDT Sat Jul 20 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DAKOTA AND NORTHWESTERN GOODHUE COUNTIES... At 735 AM CDT, a strong thunderstorm was located near Cannon Falls, or 13 miles east of Northfield, moving north at 20 mph. Nickel size hail is possible with this storm. Locations impacted include... Cannon Falls, Miesville, New Trier, Wastedo and Lake Byllesby. This includes U.S. Highway 61 near mile marker 104. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4435 9282 4438 9301 4463 9298 4459 9268 TIME...MOT...LOC 1235Z 194DEG 17KT 4444 9289 SPD
Special weather statement, Jul 20, 7:56 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 756 AM CDT Sat Jul 20 2019 MNZ076-077-083>085-201345- Steele-Le Sueur-Waseca-Blue Earth-Rice- 756 AM CDT Sat Jul 20 2019 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LE SUEUR... STEELE...EASTERN BLUE EARTH...SOUTHERN RICE AND WASECA COUNTIES... At 755 AM CDT, strong thunderstorms were clustered near Janesville, or 18 miles east of Mankato, moving east at 55 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Mankato, Owatonna, Faribault, Waseca, Eagle Lake, Janesville, Blooming Prairie, Waterville, Medford, New Richland, Madison Lake and Morristown. This includes the following highways... Interstate 35 between mile markers 26 and 53. U.S. Highway 14 between mile markers 135 and 182. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4426 9398 4425 9304 4385 9305 4385 9383 TIME...MOT...LOC 1255Z 264DEG 48KT 4410 9362 ETA
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:09 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Redwood, Watonwan | 66 min |
| Jul 20, 6:22 AM CDT | Special Weather Statement | MPX | Lac qui Parle | 23 min |
| Jul 20, 6:25 AM CDT | Special Weather Statement | MPX | Nicollet | 50 min |
| Jul 20, 6:32 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet, Sibley | 43 min |
| Jul 20, 6:55 AM CDT | Special Weather Statement | MPX | Le Sueur | 35 min |
| Jul 20, 7:03 AM CDT | Special Weather Statement | MPX | Steele | 27 min |
| Jul 20, 7:21 AM CDT | Special Weather Statement | MPX | Blue Earth | 24 min |
| Jul 20, 7:32 AM CDT | Special Weather Statement | MPX | Le Sueur | 58 min |
| Jul 20, 7:35 AM CDT | Special Weather Statement | MPX | Goodhue | 40 min |
| Jul 20, 8:00 AM CDT | Special Weather Statement | MPX | Carver, Hennepin | 45 min |
| Jul 20, 8:35 AM CDT | Special Weather Statement | MPX | Anoka, Ramsey, Washington | 40 min |
| Jul 20, 8:52 AM CDT | Special Weather Statement | MPX | Brown, Redwood, Renville | 38 min |
| Jul 20, 9:19 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Martin, Watonwan | 56 min |
| Jul 20, 9:33 AM CDT | Special Weather Statement | MPX | Ramsey | 27 min |
| Jul 20, 9:45 AM CDT | Special Weather Statement | MPX | Nicollet, Sibley | 45 min |
| Jul 20, 10:01 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Martin, Nicollet, Waseca | 44 min |
| Jul 20, 10:18 AM CDT | Special Weather Statement | MPX | Carver, Dakota, Le Sueur, Rice, Scott | 42 min |
| Jul 20, 10:34 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Rice, Steele, Waseca | 41 min |
| Jul 20, 10:41 AM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 64 min |
| Jul 20, 10:58 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice, Steele | 47 min |
| Jul 20, 12:03 PM CDT | Special Weather Statement | MPX | Blue Earth, Steele, Waseca | 87 min |
| Jul 20, 12:19 PM CDT | Special Weather Statement | MPX | Martin | 56 min |
| Jul 20, 2:41 PM CDT | Special Weather Statement | MPX | Steele | 3 hr |
| Jul 19, 7:06 PM CDT | Special Weather Statement | MPX | Barron | 84 min |
| Jul 19, 7:28 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn, Polk, Saint Croix | 47 min |
| Jul 19, 7:53 PM CDT | Special Weather Statement | MPX | Dunn | 82 min |
| Jul 20, 8:24 AM CDT | Special Weather Statement | MPX | Dunn, Pierce | 51 min |
| Jul 20, 11:52 AM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire, Pepin | 53 min |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.